Alert archive / Virginia / High Wind Watches in 2009
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Apr 2, 2009, 9:54 PM EDT for 23 counties in Virginia; 5 counties in North Carolina. It took effect at Apr 3, 2009, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 9:54 PM EDT (01:54 UTC)
- In effect from
- Apr 3, 2009, 9:00 AM EDT
- Expired
- Apr 3, 2009, 3:57 AM EDT
- In force
- Issued by
- NWS Blacksburg, VA
All 28 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 13 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 030154 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 954 PM EDT THU APR 2 2009 ...GUSTY WINDS TONIGHT THROUGH TOMORROW NIGHT... .AN AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY LATE TONIGHT INTO EARLY FRIDAY MORNING. IN ADVANCE OF THIS SYSTEM... SOUTHEAST TO SOUTH WINDS WILL BE INCREASING SIGNIFICANTLY. WIND GUSTS ACROSS PARTS OF THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA WILL APPROACH 50 MPH. VAZ007-009-031000- /O.CON.KRNK.WI.Y.0010.000000T0000Z-090403T1000Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 954 PM EDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. SOUTH TO SOUTHEAST WINDS ARE GOING TO INCREASE TONIGHT AND GUST AS HIGH AS 50 MPH. THIS WILL BE ESPECIALLY TRUE ALONG RICH MOUNTAIN AND IN THE CLINCH VALLEY TO THE NORTH OF THIS RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ001>003-018-019-VAZ011-013>020-022>024-032>035-031000- /O.NEW.KRNK.HW.A.0002.090403T1300Z-090404T1300Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT... BEDFORD...AMHERST 954 PM EDT THU APR 2 2009 ...HIGH WIND WATCH IN EFFECT FROM 9 AM EDT FRIDAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 9 AM EDT FRIDAY THROUGH SATURDAY MORNING. WEST TO NORTHWEST WINDS WILL STRENGTHEN...AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE OHIO RIVER VALLEY ON FRIDAY. AS A COLD FRONT CROSSES THE APPALACHIANS FRIDAY AFTERNOON...CLEARING SKIES WILL ALLOW STRONG WINDS WILL TO MIX DOWN TO THE SURFACE. CONSIDERING THE WET GROUND...THE POTENTIAL EXISTS FOR NUMEROUS TREES TO BE TOPPLED BY WINDS GUSTING TO 60 MPH THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KM
2 follow-up statements
000 WWUS71 KRNK 030255 CCA NPWRNK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1051 PM EDT THU APR 2 2009 ...GUSTY WINDS TONIGHT THROUGH TOMORROW NIGHT... .AN AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY LATE TONIGHT INTO EARLY FRIDAY MORNING. IN ADVANCE OF THIS SYSTEM... WIND GUSTS ACROSS EXTREME SOUTHWESTERN VIRGINIA TONIGHT MAY APPROACH 50 MPH. STRONG WINDS WILL AGAIN DEVELOP AFTER A COLD FRONT CROSSES THE APPALACHIANS FRIDAY...WITH GUST TO 60 MPH POSSIBLE THROUGH FRIDAY NIGHT. VAZ007-009-031000- /O.COR.KRNK.WI.Y.0010.000000T0000Z-090403T1000Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 1051 PM EDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. SOUTH TO SOUTHEAST WINDS MAY GUST AS HIGH AS 50 MPH TONIGHT. THIS WILL BE ESPECIALLY TRUE ALONG RICH MOUNTAIN AND IN THE CLINCH VALLEY TO THE NORTH OF THIS RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ001>003-018-019-VAZ011-013>020-022>024-032>035-031115- /O.COR.KRNK.HW.A.0002.090403T1300Z-090404T1300Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GILES-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... ROANOKE...SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT... BEDFORD...AMHERST 1051 PM EDT THU APR 2 2009 ...HIGH WIND WATCH IN EFFECT FROM 9 AM EDT FRIDAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 9 AM EDT FRIDAY THROUGH SATURDAY MORNING. WEST TO NORTHWEST WINDS WILL STRENGTHEN...AS AN AREA OF LOW PRESSURE MOVES THROUGH THE OHIO RIVER VALLEY ON FRIDAY. WHEN A COLD FRONT CROSSES THE APPALACHIANS FRIDAY AFTERNOON...CLEARING SKIES WILL ALLOW STRONG WINDS TO MIX DOWN TO THE SURFACE. CONSIDERING THE WET GROUND...THE POTENTIAL EXISTS FOR NUMEROUS TREES TO BE TOPPLED BY WINDS GUSTING TO 60 MPH THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KM
000 WWUS71 KRNK 030757 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 357 AM EDT FRI APR 3 2009 ...GUSTY WINDS TO AFFECT THE AREA THROUGH SATURDAY MORNING... .LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE EASTERN OHIO VALLEY AND THROUGH THE EASTERN GREAT LAKES TODAY AND TONIGHT. STRONG WIND GUSTS CAN BE EXPECTED ONCE THE FRONT MOVES THROUGH THIS MORNING. THE MOIST GROUND FROM RECENT RAINS WILL CAUSE SOME TREES TO BE TOPPLED EASILY BY THESE WINDS. HIGH PRESSURE WILL BUILD IN LATER SATURDAY MORNING BRINGING DECREASING WINDS. NCZ001-002-018-VAZ011-013>020-022>024-034-035-031600- /O.UPG.KRNK.HW.A.0002.090403T1300Z-090404T1300Z/ /O.NEW.KRNK.HW.W.0003.090403T1300Z-090404T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BEDFORD...AMHERST 357 AM EDT FRI APR 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS ARE GOING TO INCREASE TODAY BEHIND A COLD FRONT. SUSTAINED WINDS WILL BE 15 TO 30 MPH...WITH GUSTS EXPECTED TO REACH 55 TO 65 MPH AT TIMES. THIS WILL BE ESPECIALLY TRUE ACROSS THE HIGHER TERRAIN. THE STRONGEST WINDS ARE ANTICIPATED TO ARRIVE LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS GUSTING FROM 55 TO 65 MPH MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ VAZ010-012-031600- /O.NEW.KRNK.HW.W.0003.090403T1300Z-090404T1300Z/ BLAND-WYTHE- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE 357 AM EDT FRI APR 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY. WEST WINDS ARE GOING TO INCREASE TODAY BEHIND A COLD FRONT. SUSTAINED WINDS WILL BE 15 TO 30 MPH...WITH GUSTS EXPECTED TO REACH 55 TO 60 MPH AT TIMES. THIS WILL BE ESPECIALLY TRUE ACROSS THE HIGHER TERRAIN. THE STRONGEST WINDS ARE ANTICIPATED TO ARRIVE LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS GUSTING FROM 55 TO 65 MPH MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ VAZ007-009-031600- /O.NEW.KRNK.WI.Y.0011.090403T1300Z-090404T1300Z/ /O.CON.KRNK.WI.Y.0010.000000T0000Z-090403T1000Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 357 AM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. SOUTH TO SOUTHEAST WINDS MAY GUST AS HIGH AS 50 MPH EARLY THIS MORNING. THIS WILL BE ESPECIALLY TRUE ALONG RICH MOUNTAIN AND IN THE CLINCH VALLEY TO THE NORTH OF THIS RANGE. THEN...WEST WINDS ARE GOING TO INCREASE TODAY BEHIND A COLD FRONT. SUSTAINED WINDS WILL BE 15 TO 30 MPH...WITH GUSTS EXPECTED TO REACH 50 MPH AT TIMES. THIS WILL BE ESPECIALLY TRUE ACROSS THE HIGHER TERRAIN. THE STRONGEST WINDS ARE ANTICIPATED TO ARRIVE LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH COULD TOPPLE SMALL TREES DUE TO THE WET GROUND. THESE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ003-019-VAZ032-033-031600- /O.UPG.KRNK.HW.A.0002.090403T1300Z-090404T1300Z/ /O.NEW.KRNK.WI.Y.0011.090403T1300Z-090404T1300Z/ SURRY-WILKES-PATRICK-FRANKLIN- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT 357 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH COULD TOPPLE SMALL TREES DUE TO THE WET GROUND. THESE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ004>006-020-VAZ043>047-058-059-031600- /O.NEW.KRNK.WI.Y.0011.090403T1300Z-090404T0100Z/ STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 357 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING. WEST WINDS ARE GOING TO INCREASE TODAY BEHIND A COLD FRONT. SUSTAINED WINDS WILL BE 15 TO 25 MPH...WITH GUSTS EXPECTED TO REACH 45 TO 50 MPH AT TIMES. THE STRONGEST WINDS ARE ANTICIPATED TO ARRIVE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH COULD TOPPLE SMALL TREES DUE TO THE WET GROUND. THESE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WVZ042>045-031600- /O.NEW.KRNK.WI.Y.0011.090403T1300Z-090404T1300Z/ MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 357 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EDT SATURDAY. WEST WINDS ARE GOING TO INCREASE TODAY BEHIND A COLD FRONT. SUSTAINED WINDS WILL BE 15 TO 25 MPH...WITH GUSTS EXPECTED TO REACH 45 TO 55 MPH AT TIMES. THE STRONGEST WINDS ARE ANTICIPATED TO ARRIVE THIS AFTERNOON AND LAST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH COULD TOPPLE SMALL TREES DUE TO THE WET GROUND. THESE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Apr 2, 7:58 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 2, 7:58 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 758 PM EDT THU APR 2 2009 .SYNOPSIS... RAPID PROGRESSION OF SPRING STORMS WILL CONTINUE ACROSS THE UNITED STATES. THIS WILL RESULT IN A SERIES OF STRONG FRONTAL PASSAGES FOR THE MID ATLANTIC REGION. NEXT FRONT WILL MOVE THROUGH FRIDAY...WITH ANOTHER ONE ARRIVING SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH FRIDAY NIGHT/... THROUGH THE DAY SOUTHEAST UPSLOPE FLOW HAS BEEN INCREASING ACROSS THE REGION AS THEY REGION COMES UNDER GREATER INFLUENCE OF THE WARM SECTOR OF OUR NEXT APPROACHING LOW PRESSURE SYSTEM. THIS TREND WILL CONTINUE THROUGH TONIGHT WITH VERY GOOD COVERAGE OF RAIN JUST ABOUT EVERYWHERE BY 06Z. THE COVERAGE WILL BE THE GREATEST IMMEDIATELY ALONG THE CREST OF THE BLUE RIDGE. FOR QPF NUMBERS TONIGHT...HAVE MADE USE OF THE HPC NUMBERS AND ADDED 50 PERCENT OF THOSE NUMBERS ALONG THE CREST OF THE BLUE RIDGE. THE 850MB SE JET IS EXPECTED TO INCREASE TO AROUND 45 TO 50 KTS OVERNIGHT. WIND GUSTS REACHING WIND ADVISORY CRITERIA ARE EXPECTED TONIGHT WHERE DOWNSLOPE WAVE ACTION SHOULD GIVE BOTH TAZEWELL AND SMYTH COUNTIES IN VIRGINIA A LOOK AT GUSTS OVER 40 MPH. WILL CONTINUE WITH CURRENT ADVISORY. HAVE FAVORED TEMPERATURES AROUND THE AVERAGE OF THE MAV AND MET. HAVE TRENDED A LITTLE MILDER THAN THIS ACROSS THE SOUTHEAST PART OF THE REGION WHERE THE WARM AIR ADVECTION IN ADVANCE OF THE COLD FRONT WILL BE MAXIMIZED THE LONGEST. EARLY FRIDAY MORNING THE AREA OF LOW PRESSURE WILL LIFT NORTHEAST THROUGH KENTUCKY AND WEST VIRGINIA. THE SYSTEMS ASSOCIATED COLD FRONT WILL TRAVERSE THE AREA BY MID-MORNING. WITH FORECAST LIS AROUND 0 TO -2 AND CAPES AROUND 200-300 J/KG...WILL CONTINUE WITH MENTION OF ISOLATED THUNDERSTORMS ACCOMPANYING THE FRONT. DRYING BEHIND THE FRONT WILL HAPPEN FAIRLY QUICKLY...AND WESTERLY WINDS WILL INCREASE SIGNIFICANTLY. WE WILL BE ON THE THRESHOLD OF ADDITIONAL WIND ADVISORY CRITERIA GUSTS STARTING AROUND NOON ON FRIDAY IN AREAS ALONG AND WEST OF THE BLUE RIDGE. AT THIS TIME...WILL TAKE ONE ADVISORY AT A TIME...AND ONLY CONTINUE WITH MENTION OF THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK AND SAVE ANY POTENTIAL ADVISORIES FOR FUTURE SHIFTS. THE DEVELOPING UPSLOPE FLOW IN THE WEST WILL CONTINUE THE POTENTIAL OF ADDITIONAL SCATTERED SHOWERS DURING THE DAY FRIDAY. FRIDAY NIGHT...STRONG COLD AIR ADVECTION CONTINUES BEHIND THE FRONT AS HIGH PRESSURE STARTS TO BUILD INTO THE WEST. UPSLOPE SHOWERS IN THE WEST WILL CONTINUE...BUT BE ON THE DECREASE THROUGH THE NIGHT. WINDS WILL REMAIN STRONG...AND THE CONCERN FOR WIND ADVISORY LEVEL GUSTS WILL CONTINUE. ENOUGH COLDER AIR MAY MAKE IT INTO THE SE WV MOUNTAINS FOR THE SHOWERS TO END AS SOME LIGHT SNOW SHOWERS. FOR LOWS HAVE USED AN AVERAGE OF THE MAV AND MET. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... PRESSURE GRADIENT AND RISES REMAIN OVER THE AREA FRIDAY NIGHT AND SATURDAY MORNING TO KEEP WINDY CONDITIONS ON GOING. BY SATURDAY AFTERNOON...GRADIENT WEAKENS OVER THE REGION AND THE WINDS WILL BEGIN TO SUBSIDE. WITH ABUNDANT SUNSHINE AND WEAKENING WINDS...TEMPERATURES WILL WARM INTO THE 60S WITH SOUTHSIDE APPROACHING 70F. OVERNIGHT SATURDAY...WEAK HIGH PRESSURE WILL TRACK ACROSS THE AREA WITH VALLEY TEMPERATURES DROPPING INTO THE 30S. WARM AIR ADVECTING INTO THE AREA AFTER MIDNIGHT SHOULD ALLOW RIDGE TEMPERATURES TO REMAIN STEADY OR EVEN RISE DURING THE EARLY MORNING HOURS SUNDAY. SUNDAY WILL BE NOTABLY WARMER AS WARM AIR ADVECTION INCREASES AHEAD OF NEXT FRONTAL SYSTEM. SHOULD SEE A GRADUAL INCREASE IN CLOUD COVER WITH CHC POPS LATE IN THE AFTERNOON FOR THE FAR WESTERN CWA. ATTM...THINK DAY AS A WHOLE SHOULD REMAIN DRY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PROGRESSIVE FLOW PATTERN IS FORECAST TO BECOME MORE AMPLIFIED. THIS WILL ALLOW FOR MORE SPACING IN BETWEEN FRONTAL SYSTEMS. ATTM EXPECT A FRONTAL PASSAGE MONDAY AND ANOTHER LATE IN THE WEEK...FRIDAY/SATURDAY TIME FRAME. HIGH AMPLITUDE FLOW ALSO MEANS MUCH COLDER AIR WILL POUR SOUTH FROM CANADA...AND OUR PART OF THE CONUS WILL LIKELY FALL UNDER THIS COLDER REGIME FOR EARLY AND MID WEEK. MONDAYS FRONTAL PASSAGE WILL BE THE RESULT OF A STRONG SPRING STORM THAT WILL MOVE THROUGH THE UPPER MIDWEST ON SUNDAY...THEN THROUGH THE UPPER OHIO VALLEY SUNDAY NIGHT AND INTO NEW ENGLAND ON MONDAY. A STRONG SURFACE FRONT WILL TRAIL SOUTH FROM THE PARENT AREA OF LOW PRESSURE CROSSING OUR FORECAST AREA MONDAY. CONVEYOR BELT OF DEEP MOISTURE WILL PRECEDE THE FRONT WITH THREAT OF SHOWERS SUNDAY NIGHT AND UNTIL THE FRONTAL PASSAGE MONDAY. IN THE WAKE OF THIS STORM...STRONG COLD AIR ADVECTION IS FORECAST WITH 85H TEMPS OF M4 TO M8. COLD TEMPS COMBINED WITH WRAP AROUND MOISTURE WILL LIKELY RESULT IN SNOW SHOWERS AND FLURRIES FOR THE MOUNTAINS TUESDAY WITH THE POTENTIAL FOR A FROST AND FREEZING TEMPERATURES FOR MID WEEK AS COLD HIGH PRESSURE SETTLES OVER THE AREA. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... STRONG SOUTHEAST WINDS FROM THE SURFACE TO AROUND 700 MB ARE RESULTING IN IFR TO LIFR CEILINGS AND VISIBILITIES ALONG AND EAST OF THE BLUE RIDGE THIS EVENING. WEST OF THE BLUE RIDGE CEILINGS WERE IFR TO MVFR. LOCAL RADARS INDICATED WIDESPREAD LIGHT RAIN ACROSS THE REGION. HAVE ADDED LOW LEVEL WIND SHEAR IN FOR KROA... KLYH...KDAN AND KLWB WITH THE LOW LEVEL JET INCREASING TO AROUND 35 KNOTS BY 06Z. A COLD FRONT WILL SWEEP THROUGH THE AREA FRIDAY MORNING BETWEEN 11-14UTC. THERE WILL BE AN ABRUPT WIND SHIFT TO THE SOUTHWEST BEHIND THE FRONT...WITH GUSTY WINDS FOR THE REST OF THE DAY. AS A DRY SLOT HEADS INTO THE AREA...MOST OF THE PRECIPITATION WILL BE ENDING BY 16Z...EXCEPT IN THE FAR WESTERN MOUNTAINS WHERE RESIDUAL MOISTURE AND UPSLOPE FLOW GENERATE SOME SCATTERED SHOWERS. IN THE EAST CONDITIONS WILL IMPROVE TO MVFR OR VFR BY 00Z SATURDAY. ALSO ALONG THE COLD FRONT...INSTABILITY LOOKS GREAT ENOUGH FOR SOME THUNDERSTORMS EMBEDDED WITH LINES OF SHOWERS. STILL INCLUDED A CB SUFFIX TO THE CLOUD GROUP TO ACCOUNT FOR THIS. STRONG GUSTY WINDS BEHIND THE SYSTEM WILL CONTINUE FRIDAY INTO EARLY SATURDAY MORNING. MVFR/IFR CONDITIONS WILL BE POSSIBLE AGAIN SUNDAY NIGHT INTO MONDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. A REINFORCING COLD FRONT WILL CONTINUE THE POTENTIAL FOR IFR/MVFR CONDITIONS IN THE MOUNTAINS MONDAY NIGHT INTO TUESDAY NIGHT. WITH THIS ADDITIONAL MUCH COLDER AIR...SNOW SHOWERS WILL BE POSSIBLE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 6 AM EDT FRIDAY FOR VAZ007-009. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...DS SHORT TERM...PM LONG TERM...PM AVIATION...AMS/DS
Hazardous weather outlook, Apr 2, 2:50 PM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT THU APR 2 2009 NCZ001-002-018-VAZ012>020-022>024-031900- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 250 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL BE COMMON. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ032>035-031900- SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- 250 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-031900- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 250 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-031900- BLAND-GILES- 250 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-031900- TAZEWELL-SMYTH- 250 PM EDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE COMMON. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ042>045-031900- MERCER-SUMMERS-MONROE-GREENBRIER- 250 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WESTERLY WINDS ARE EXPECTED FRIDAY INTO SATURDAY MORNING FOLLOWING A FRONTAL PASSAGE. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE COMMON. THIS MAY DOWN TREES AND RESULT IN SPORADIC POWER OUTAGES. STRONG WIND GUSTS ARE POSSIBLE AGAIN MONDAY FOLLOWED BY UNSEASONABLY COLD WEATHER FOR TUESDAY AND WEDNESDAY. AN ACCUMULATING SNOW IS POSSIBLE IN THE MOUNTAINS LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:57 AM EDT | High Wind Warning | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 17 more | 29 hr |
| Apr 3, 3:57 AM EDT | Wind Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 32 hr |
| Apr 3, 8:24 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 66 min |
| Apr 3, 9:34 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 71 min |
Nearby
High Wind Watches in Virginia, 2009High Wind Watches in North Carolina, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.